question-icon

What causes extreme joint pain, loss of appetite, nausea, fatigue and mild fever?

default
Posted on Tue, 10 May 2016
Question: Symptoms are: extreme joint pain, loss of appetite, nausea, fatigue, slight fever the first day.
doctor
Answered by Dr. Ronald Schubert (16 minutes later)
Brief Answer:
influenza

Detailed Answer:
Thank you for contacting HCM with your health care concerns

You are concerned about having fever with associated nausea, loss of appetite and joint pain. This sounds like you have the beginning of a virus infection possible influenza if you did not get your flu shot this winter. If it just started today you could be seen at your medical provider or urgent care and they have medication antiviral that can help reduce your severity of the flu. I would recommend while waiting to start drinking plenty of fluids, take ibuprofen alternating with tylenol to help with the fever and joint pains.

In summary
1. possible influenza
2. Antiviral if seen by MD today or by tomorrow
3. Use tylenol or ibuprofen for the pain and fever
4. Plenty of fluids and rest.

I hope I answered your question. Please contact us again if you have any additional questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ronald Schubert (3 minutes later)
It started Monday. I am recovering but still fatigued. I have thought it was a flu, but I did get a flu shot this season. Thank you for your reply.
doctor
Answered by Dr. Ronald Schubert (4 minutes later)
Brief Answer:
normal viral illness

Detailed Answer:
Since you are getting better and you had your flu shot then it is more than likely you have a garden variety of cold. Just try the ibuprofen and tylenol to help the joint pain.

Hope you feel better soon
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ronald Schubert

General & Family Physician

Practicing since :1984

Answered : 2407 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes extreme joint pain, loss of appetite, nausea, fatigue and mild fever?

Brief Answer: influenza Detailed Answer: Thank you for contacting HCM with your health care concerns You are concerned about having fever with associated nausea, loss of appetite and joint pain. This sounds like you have the beginning of a virus infection possible influenza if you did not get your flu shot this winter. If it just started today you could be seen at your medical provider or urgent care and they have medication antiviral that can help reduce your severity of the flu. I would recommend while waiting to start drinking plenty of fluids, take ibuprofen alternating with tylenol to help with the fever and joint pains. In summary 1. possible influenza 2. Antiviral if seen by MD today or by tomorrow 3. Use tylenol or ibuprofen for the pain and fever 4. Plenty of fluids and rest. I hope I answered your question. Please contact us again if you have any additional questions